Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Having pain down esophagus caused by chemical inhalation

Hi everyone, I inhaled polyester resin in December for 2 days which contains styrene, as part of a university sculpture project that I was completing and since then I have had sore , tight feeling down my chest and windpipe and constant burping, and a lump like feeling behind my ribcage and food often comes back up after eating, the soreness is constant, and appears to be located on the right side of the middle of the chest, which is also giving me upper back and shoulder ache. I am currently on omeprazole 40mg which I have been taking for nearly two months now, yet it does not seem to be making any difference. I am 32 years old and I have a medical history of oseophagitis and gastritis but this pain is completely different. Im really worried that I have burnt or damaged my esophagus , has anyone had a similiar problem? Many thanks
Asked On : Mon, 23 May 2011
Answers:  1 Views:  310
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General Surgeon 's  Response
Hello and welcome to healthcare forum.
After inhalation of chemical you developed chemical esophagitis that healed by fibrosis producing multiple strictures in your esophagus.
You will require upper G. I. Scopic examination followed by dilatation of the strictures.
Best of luck.
Answered: Mon, 23 May 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor